I’ve been prescribed quite a few meds since I first encountered my monkey. Citalopram, sertraline and mirtazipine all fell by the wayside a way back. The first two gave me the shits and mirtazipine, although wonderful at getting me to sleep made me feel too groggy to accomplish anything much the next morning – not a whole lot of good when you need to get two kids up, dressed, fed and out the door. Oh, that and fact that it gave me the most voracious appetite for all the wrong foods late at night – carbs and sugar – which meant I put on a tonne of weight. My faithful informer across at CRAZYMEDS refer to Mirtazipine (Remeron) as the legal version of canabis when it comes to getting the munchies.
I found a bit more success – or at least it seemed as such – when I went onto a combination of pregabalin (Lyrica) and the nasty venlafaxine (Effexor). I made progress and got discharged from the care of my CMHC. More recently though, after a further relapse, yet another drug has been added into the mix – lamotragine (Lamictal). First described to me as an anti-psychotic, which scared the crap outta me, I then learn it’s also used as a mood stabiliser – seemed well overdue to me to be honest. Anyway. Point is I now feel like a walking chemist (I also take omeprazol to deal with the heartburn caused by one of the other drugs) and honestly I started to wonder ‘what happens if I don’t take these anymore’? Would I feel the same anyway? Are my cyclical depressive episodes just that? In other words are they gonna come and go regardless of whatever concoction I’m on at the time? Or even if I’m on none at all? Seems my psyche is happy to go along with this theory too – either means I’ve been wasting everyone’s time or she’s proving a point or none of these meds are worth the plastic they’re bottled in. Jury’s out right now because we aren’t testing out the theory for a little while yet. Would love to hear from any other lonely souls out there who probably aren’t reading this what their thoughts are on this. Sharing is caring people.